Open Access
1998 Characterizations of metric projections in Banach spaces and applications
Jean-Paul Penot, Robert Ratsimahalo
Abstr. Appl. Anal. 3(1-2): 85-103 (1998). DOI: 10.1155/S1085337598000451


This paper is devoted to the study of the metric projection onto a nonempty closed convex subset of a general Banach space. Thanks to a systematic use of semi-inner products and duality mappings, characterizations of the metric projection are given. Applications to decompositions of Banach spaces along convex cones and variational inequalities are presented.


Download Citation

Jean-Paul Penot. Robert Ratsimahalo. "Characterizations of metric projections in Banach spaces and applications." Abstr. Appl. Anal. 3 (1-2) 85 - 103, 1998.


Published: 1998
First available in Project Euclid: 8 April 2003

zbMATH: 1030.90136
MathSciNet: MR1700278
Digital Object Identifier: 10.1155/S1085337598000451

Primary: 90C48

Keywords: closed convex subset of a Banach space , convex cones , duality mappings , metric projection , semi-inner products

Rights: Copyright © 1998 Hindawi

Vol.3 • No. 1-2 • 1998
Back to Top